MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. LIGAMAX; CLIP, IMPLANTABLE

Ethicon Endo-Surgery, LLC. LIGAMAX; CLIP, IMPLANTABLE
Catalog Number EL5ML
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the clip is stuck, unable to fire the clip.Have there been reports of injuries from patients or users? no.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/22/2026.D4 batch # a98v9a.Investigation summary.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the el5ml device was received with no apparent damage.Additionally, the opened packaging was returned along with the instrument.In an attempt to replicate the reported event, the device underwent functional testing.During evaluation, the instrument was fired; however, the clips failed to advance into the jaws upon actuation.Further inspection revealed that the tip of the advancer was bent.To assess the condition of the internal components, the device was disassembled.Upon disassembly, the advancer was confirmed to be bent, and six (6) clips were found within the clip track.The bent advancer likely interfered with the clip advancement mechanism, resulting in the observed feeding failure.The event reported was confirmed and it is related to improper use of the device.Please note that prior to loading a clip in the jaws, ensure that the demarcation between the jaws and the device shaft is past the end of the trocar cannula.Additionally, excessively applying a side load to the jaws, causing them to partially collapse, could result in a clip malformation.The device jaws should be fully open and parallel upon initiating the firing of the device.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a98v9a number, and no non-conformances were identified.

Brand Name
LIGAMAX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50853067
Report Number3005075853-2026-07840
Device Sequence Number9553891
Product Code FZP
UDI-Device Identifier10705036001843
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL5ML
Device Lot NumberA98V9A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/07/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/16/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight138 LB